MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent break.Imdrf impact code f2202 captures the additional endoscopic procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix-naviflex biliary stent was to be implanted to treat a common bile duct (cbd) stricture in the papilla of the second portion of the duodenum during a endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.Post procedure, patient returned to the hospital three months after the bile duct stent was installed for its removal.It was discovered that the stent had not been fully removed; a portion of it remained in the common bile duct (cbd).The remaining fragments were subsequently extracted using biopsy forceps.Original device was used to complete the procedure.There were no patient complications reported as a result of this event.The patient status following the procedure was stable.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was implanted to treat a common bile duct (cbd) stricture in the papilla of the second portion of the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2025.Three months post stent placement procedure, the patient returned to the hospital for scheduled removal.During the procedure, it was noted that the stent was incompletely retrieved, with fragments remaining within the common bile duct.The remaining fragments were subsequently extracted using biopsy forceps.There were no patient complications reported as a result of this event.The patient status following the procedure was stable.
 
Additional Manufacturer Narrative
Blocks a2, b2, b5, e1 and h11 have been corrected.Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0406 captures the reportable event of stent break.Block h11: an advanix-naviflex biliary stent and delivery system were returned.During the media analysis, the photo attached showed a stent inside the body; however, the damages in the device are not clear with the picture point of view.During the visual inspection, the returned stent was kinked, stretched and broken.With all the available information, boston scientific concludes that the reported event of stent broken was confirmed.Media analysis included a photo showing the stent in situ; however, the image did not clearly depict the extent of the damage due to its angle.It was reported that the stent appeared broken during removal, with remaining fragments retrieved using biopsy forceps.Device analysis revealed the stent was kinked, stretched, and broken.These conditions may have resulted from the physician's technique during placement, although it cannot be determined whether the damage occurred during initial deployment or was only identified during removal.Additionally, the impact codes of "additional device required" and "endoscopic procedure" were reported, indicating that an extra device and an endoscopic intervention were necessary due to procedural challenges.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22044593
Report Number3005099803-2025-02221
Device Sequence Number18369684
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public(01)08714729787365(17)260918(10)34958523
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberM00534270
Device Catalogue NumberM00534270
Device Lot Number0034958523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown